Alert archive / New Mexico / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 126, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 10, 2003, 2:55 PM MDT for Mora County, New Mexico. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2003, 2:55 PM MDT (20:55 UTC)
- Expired
- Jul 10, 2003, 3:40 PM MDT
- In force
- 45 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Mora County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.9 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2671 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 102055 SVRABQ NMC033-102140- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 254 PM MDT THU JUL 10 2003 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MORA COUNTY IN NORTHEAST NEW MEXICO * UNTIL 340 PM MDT * AT 248 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES NORTHWEST OF WAGON MOUND...MOVING SOUTHEAST AT NEAR 10 MPH. * THE SEVERE THUNDERSTORM WILL BE... ABOUT 4 MILES NORTHWEST OF WAGON MOUND AT 320 PM MDT SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. MOVE INDOORS AND AVOID WINDOWS. HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. DO NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY. LAT...LON 3619 10484 3609 10506 3581 10507 3583 10453 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 11:00 AM MDT, 3 hours 55 minutes earlier.
Area forecast discussion, Jul 10, 11:00 AM MDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1100 AM MDT THU JUL 10 2003 .UPDATE... SHALLOW SURGE OF LL EASTERLIES AND HIER DEW POINTS HAVE REACHED THE CONTDVD NEAR GRANTS THIS MORNING. AND AS EXPECTED...THE 12Z ABQ RAOB WAS MORE UNSTABLE THAN 24 HOURS PREVIOUS THANKS TO 2-3 DEGREES OF COOLING IN 700-500 MB LAYER AND ADDITIONAL MOISTURE INPUT AT LOWER LEVELS DUE TO E-SELY FLOW. NOTED THAT WINDS NEAR AND JUST BELOW RIDGETOP LEVEL WERE MORE FROM THE SOUTHWEST ON THE 12Z ABQ SOUNDING VERSUS FROM THE NORTHWEST AS WAS THE CASE WEDNESDAY AND IN FACT SMOKE LAYERS FROM THE GILA FIRES REACHED ABQ AREA THIS MORNING. WILL GO AHEAD AND EXPAND ISOLD DRY TSTMS INTO SOUTHERN PART OF NMZ008 (WC MTNS). PREVIOUS FCST TRENDS LOOKED GOOD. KJ .PREVIOUS... MORE HOT AND DRY TODAY...BUT WELL ALSO HAVE SOME THUNDERSTORMS IN THE CENTRAL PART OF THE CWA. BOTH ETA AND AVN SHOW 700 MB THETA/E VALUES INCREASING SUBSTANTIALLY THIS AFTERNOON. AND IT/S NOT JUST THE AFTERNOON HEAT BECAUSE I COMPARED IT 10/00Z ANALYSIS. FORECAST SOUNDINGS FOR THIS AFTERNOON SHOW INVERTED V PROFILES WITH ENOUGH MOISTURE TO GET SOMETHING GOING. BELIEVE ACTIVITY WILL BE VERY HIGH BASED AND ONLY A LITTLE RAIN WILL REACH THE GROUND. BEST CHANCE OF RAIN HITTING GROUND IS IN SOUTHERN CWA WITH HIGHER SFC DEWPTS AND ALSO ALONG THE EAST SLOPES OF THE SACS AND SANDIA/MANZANO MTNS. WILL BUMP UP POPS FOR SACS. AM LEAVING ZERO POPS FOR ABQ AND LOS ALAMOS. SANGRES ARE A TOUGHER CALL. PROBABLY ENOUGH MOISTURE TO GET SOMETHING GOING...BUT HOW MUCH IF ANY RAIN WILL REACH THE GROUND. IT MAY EVEN BE A LITTLE DIFFERENT IN THE NORTHERN SANGRES THAN THE SOUTHERN SANGRES. OUTFLOW FROM GREAT PLAINS MCS WILL PROBABLY WASH OUT UNDER RIDGE BY THIS AFTERNOON. I AM A LITTLE CONCERNED ABOUT THE MID 60 DEWPTS IN ROW THOUGH. WILL ADD 10 POPS TO SE FOR TODAY. JWS PRELIMINARY NUMBERS... FARMINGTON................ 100/060 100/059 098 46000 GALLUP.................... 099/050 100/052 097 46000 GRANTS.................... 098/057 099/057 095 46000 GLENWOOD.................. 104/061 105/058 099 46111 CHAMA..................... 089/045 090/044 087 46000 LOS ALAMOS................ 091/059 093/057 090 46000 RED RIVER................. 082/045 086/043 080 46111 TAOS...................... 093/052 095/051 090 46111 SANTA FE.................. 093/058 095/056 092 46111 SANTA FE AIRPORT.......... 096/060 098/058 095 46111 ESPANOLA.................. 099/059 101/057 095 46000 ALBUQUERQUE HEIGHTS....... 099/070 101/068 099 46000 ALBUQUERQUE VALLEY........ 103/065 105/063 102 46000 ALBUQUERQUE FOOTHILLS..... 097/065 099/063 097 46000 ALBUQUERQUE WEST MESA..... 102/070 104/068 100 46000 SOCORRO................... 104/064 105/062 102 46111 SANDIA PARK/CEDAR CREST... 093/058 095/056 089 46111 MORIARTY/ESTANCIA......... 096/055 098/053 093 46111 CARRIZOZO................. 100/062 100/060 099 46111 RUIDOSO................... 089/056 089/054 086 46211 RATON..................... 089/053 094/052 089 46011 LAS VEGAS................. 090/057 093/054 090 46111 ROY....................... 094/064 095/063 093 46001 CLAYTON................... 093/062 095/063 092 46001 SANTA ROSA................ 097/065 098/064 096 46001 TUCUMCARI................. 097/066 096/066 096 46001 FORT SUMNER............... 095/066 096/065 096 46000 CLOVIS.................... 093/065 095/066 095 46000 PORTALES.................. 094/065 096/066 096 46000 ROSWELL................... 098/067 098/068 099 46110 .ABQ...NONE.
Hazardous weather outlook, Jul 10, 12:05 PM MDT, 2 hours 50 minutes before
NMZ001>021-026-111200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1205 PM MDT THU JUL 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE... SLOW MOVING THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH...LOCALLY HEAVY RAINFALL AND SMALL HAIL WILL BE FOUND ACROSS THE SOUTH CENTRAL MOUNTAIN REGION...INCLUDING AREAS FROM MOUNTAINAIR TO RUIDOSO. THE STORMS WILL DRIFT TOWARD THE SOUTHWEST AS THE AFTERNOON PROGRESSES. ELSEWHERE...ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REMAINDER OF THE CENTRAL MOUNTAIN CHAIN AND ADJACENT EAST SLOPES AND ALSO ACROSS THE SOUTHEAST PLAINS FROM ROOSEVELT TO CHAVES COUNTY. HAIL UP TO DIME SIZE COULD ACCOMPANY ANY OF THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORMS ARE POSSIBLE JUST ABOUT EVERY DAY IN THE FORESEEABLE FUTURE. SEVERE WEATHER IS NOT EXPECTED THOUGH. STAY TUNED TO THE LATEST FORECASTS FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KJ/DLC
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 3:42 PM MDT | Severe Thunderstorm Warning | ABQ | Mora, San Miguel | 43 min |
| Jul 10, 4:18 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln, Torrance | 42 min |
| Jul 10, 4:45 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 45 min |
| Jul 10, 4:55 PM MDT | Severe Thunderstorm Warning | ABQ | Socorro | 35 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.